MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542760
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ac power adapter for the exalt model b monitor was generating smoke and smelled of burnt plastic on (b)(6) 2024.Boston scientific has been unable to obtain additional information, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device code a0203 is being used to capture the reportable event of the exalt model b monitor ac power adapter generating smoke.
 
Additional Manufacturer Narrative
Block h6: device code a0203 is being used to capture the reportable event of the exalt model b monitor ac power adapter generating smoke.Block h11: the returned ac power adapter for the exalt model b monitor was analyzed.Visual inspection showed surface scrapes and scuffs from normal field use over time.The output connector/op cord show strong right-angle memory in the cable bend but appears intact.A white residue was observed in at the unput end surrounding the ac inlet.A slight burnt plastic smell was present.When plugged in, the unit has no output, and the led does not light.A burn mark is seen at the tip of the neutral blades on the iec c14 connector.Upon removal of the circuit assembly from the housing, it is apparent that liquid ingress occurred.The liquid entered from around the iec input connector.Liquid flow is seen on the black housing and onto points on the circuit board.This liquid caused shorts on the board as evidenced by rust and burn marks.With all the available information, boston scientific concludes that the reported event was confirmed.The device analysis presented evidence of fluid ingress, which caused the reported issue.Since the instructions for use (ifu) includes clear instructions to avoid fluid damage, "unintended use error caused or contributed to event" was selected for this case, which means the interaction between the user and device caused or contributed to the error.
 
Event or Problem Description

Brand Name
EXALT B MONITOR
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TRICE MEDICAL INC
40 general warren blvd
suite 100
malvern PA 19355
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19015503
Report Number3005099803-2024-01198
Device Sequence Number19782357
Product Code EOQ
UDI-Device Identifier00191506007805
UDI-Public00191506007805
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542760
Device Catalogue Number2295-05
Device Lot Number0022144035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown